Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS Bismarck, ND

June 22, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2016, 1:32 AM CDT for 4 counties in North Dakota. It was in force for 58 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 1:32 AM CDT (06:32 UTC)
Expired
Jun 22, 2016, 2:30 AM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Emmons County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 90 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 1:50 AM CDTTSTM WND DMG7 Wsw Burnstad, NDPOWER LINES DOWN SOUTH OF NAPOLEON ON HIGHWAY 3. ALSO A 70 FOOT STRUCTURE TOPPLED OVER. .
Jun 22, 1:50 AM CDTTSTM WND DMG7 Wsw Burnstad, NDPOWER LINES DOWN SOUTH OF NAPOLEON ON HIGHWAY 3. ALSO A 70 FOOT STRUCTURE TOPPLED OVER. A FARM SOUTH OF NAPOLEON SUSTAINED SIGNIFICANT DAMAGE. WINDS WERE ESTIMATED AT 100 MPH.
Jun 22, 1:55 AM CDTHAIL 1.75Napoleon, NDLASTED 5-10 MINUTES
Jun 22, 1:55 AM CDTHAIL 1.75Napoleon, NDLASTED 5-10 MINUTES.
Jun 22, 1:58 AM CDTTSTM WND GST 61N Wishek, ND
Jun 22, 1:58 AM CDTTSTM WND GST 61Wishek, ND
Jun 22, 2:05 AM CDTHAIL 110 Ne Wishek, NDGARDEN WAS DESTROYED WITH HAIL. SMALL HAIL WAS STILL PRESENT AFTER DAYBREAK. POWER IS STILL OUT.
Jun 22, 2:05 AM CDTHAIL 16 Nnw Lehr, NDGARDEN WAS DESTROYED WITH HAIL. SMALL HAIL WAS STILL PRESENT AFTER DAYBREAK. POWER IS STILL OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WUUS53 KBIS 220632
SVRBIS
NDC029-045-047-051-220730-
/O.NEW.KBIS.SV.W.0079.160622T0632Z-160622T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
132 AM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  SOUTHWESTERN LAMOURE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
  NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 230 AM CDT

* AT 131 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTH OF NAPOLEON TO 7 MILES WEST OF
  LINTON...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GACKLE AROUND 205 AM CDT. 
  VENTURIA AROUND 220 AM CDT. 
  ASHLEY AROUND 225 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BEAVER
LAKE STATE PARK...KINTYRE...FREDONIA...BURNSTAD...DANZIG...TEMVIK AND
GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4631 10054 4663 10020 4663 9902 4594 9901
      4594 9951
TIME...MOT...LOC 0631Z 286DEG 48KT 4666 9983 4627 10039 

HAIL...0.75IN
WIND...60MPH
 
$$

AYD
4 follow-up statements
437 
WWUS53 KBIS 220641
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 AM CDT WED JUN 22 2016

NDC029-045-047-051-220730-
/O.CON.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-EMMONS ND-
141 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LOGAN...SOUTHWESTERN LAMOURE...MCINTOSH AND NORTHEASTERN EMMONS
COUNTIES...

AT 140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF NAPOLEON TO LINTON...MOVING EAST
AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  GACKLE AROUND 210 AM CDT. 
  VENTURIA AROUND 220 AM CDT. 
  ASHLEY AROUND 230 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BEAVER
LAKE STATE PARK...KINTYRE...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4628 10023 4663 10010 4663 9902 4594 9901
      4594 9951
TIME...MOT...LOC 0640Z 286DEG 48KT 4663 9967 4624 10023 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

AYD
840 
WWUS53 KBIS 220652
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
152 AM CDT WED JUN 22 2016

NDC029-220701-
/O.CAN.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
EMMONS ND-
152 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMMONS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4608 9956 4619 9985 4628 9988 4632 9991
      4663 9991 4663 9902 4594 9901
TIME...MOT...LOC 0651Z 279DEG 49KT 4643 9971 

$$

NDC045-047-051-220730-
/O.CON.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-
152 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LOGAN...SOUTHWESTERN LAMOURE AND MCINTOSH COUNTIES...

AT 151 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
NAPOLEON...MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  LEHR AROUND 210 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER
LAKE STATE PARK...BURNSTAD...FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4608 9956 4619 9985 4628 9988 4632 9991
      4663 9991 4663 9902 4594 9901
TIME...MOT...LOC 0651Z 279DEG 49KT 4643 9971 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

AYD
774 
WWUS53 KBIS 220715
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
215 AM CDT WED JUN 22 2016

NDC045-047-051-220730-
/O.CON.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-
215 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR LOGAN...SOUTHWESTERN LAMOURE AND CENTRAL MCINTOSH COUNTIES...

AT 214 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEHR...OR 16
MILES NORTH OF ASHLEY...MOVING SOUTHEAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...SURFACE OBSERVATION INDICATED GUSTS TO 61 MPH AT WISHEK.  

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
LOGAN...SOUTHWESTERN LAMOURE AND CENTRAL MCINTOSH COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: FREDONIA...DANZIG AND GREEN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 4608 9956 4615 9973 4663 9949 4663 9902
      4594 9901
TIME...MOT...LOC 0714Z 296DEG 53KT 4626 9926 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

AYD
942 
WWUS53 KBIS 220727
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
227 AM CDT WED JUN 22 2016

NDC045-047-051-220737-
/O.EXP.KBIS.SV.W.0079.000000T0000Z-160622T0730Z/
LOGAN ND-LAMOURE ND-MCINTOSH ND-
227 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN...SOUTHWESTERN LAMOURE
AND CENTRAL MCINTOSH COUNTIES WILL EXPIRE AT 230 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4608 9956 4615 9973 4663 9949 4663 9902
      4594 9901
TIME...MOT...LOC 0725Z 286DEG 48KT 4626 9926 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:50 AM CDT, 42 minutes earlier.

Area forecast discussion, Jun 22, 12:50 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1250 AM CDT WED JUN 22 2016

.UPDATE...
Issued at 1250 AM CDT Wed Jun 22 2016

Quick update issued to freshen the forecast. Adjusted pops
slightly and increased winds across the southwest. Will look at
trimming western counties from the watch next. Storms that just
moved into the northwest have remained on the weak side. Strongest
storms at this moment are just about to move through the
Bismarck/Mandan areas and currently have warnings in effect for
them.

UPDATE Issued at 902 PM CDT Tue Jun 21 2016

Multiple severe thunderstorms continue to develop over the area
this evening with impressive shear and strong instability in
place. Large hail continues to be the main threat with a lower
threat of damaging wind gusts. A tornadic threat still remains for
the next hour or so with stronger low level shear noted,
particularly over western locations. Later this evening expect
storms to become elevated diminishing the tornadic threat.

UPDATE Issued at 612 PM CDT Tue Jun 21 2016

Storms continue to move through northeast Montana with some
additional storms now starting to develop over southwest North
Dakota. Strong instability along with very impressive deep layer
shear (60 to around 80 kts) remain in place. Will be monitoring
the severe threat through the evening.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 233 PM CDT Tue Jun 21 2016

Main forecast issue in the short term period will be thunderstorm
chances late this afternoon and tonight.

Latest satellite and radar imagery is depicting thunderstorms
trying to fire off the Bighorns. Also some activity from west of
Havre MT to north of Glasgow MT. Surface analysis shows 1005mb
surface low over southeast MT with 3mb pressure falls from west
central ND into northeast MT. Currently around 1000 j/kg of cape
from southeast ND into north central MT but currently capped, and
80 knots of shear from northeast MT into west central ND. The
instability will only continue to increase this afternoon while
shear remains strong. With a strong upper low and associated
forcing tracking across north central MT at this time, think it's
only a matter of time before convection fires. Only question is
how will things evolve late this afternoon through this evening.

Of the many solutions from the mesoscale models today, one thing
remains consistent. That would be convection (either supercell or
mcs) tracking from around the Williston area...south and east
toward the Bismarck Mandan area. Various iterations are showing
additional convection north and south of this but thus one area
has been consistent. The 00Z SPC SSEO was giving an impressive
signal of strong convection centered over northwest north dakota
from 00-03 UTC this evening and with forecast flow, this would
track toward the south and east. Stronger capping and will likely
inhibit convection as we move into eastern portions of central ND.

Have heightened severe wording in our forecast products products
for this evening.

Convection moves into eastern ND for Wednesday then a quiet day on
thursday as we are in an area of shortwave ridging ahead of
another upper low that will affect the area beginning Friday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 233 PM CDT Tue Jun 21 2016

Short wave ridge will quickly move east across the Northern Plains
region transitioning flow aloft to southwesterly during the day on
Friday. Strong short wave upper level trough/closed low over the
Northern Rockies Friday will lead to height falls ahead of its path
and near an associated surface trough over the central and eastern
Dakotas. Instability axis with robust mucape will materialize ahead
of the surface trough along to east of Highway 83 during peak
heating. Uncertainty of whether convection will fire given the
degree of the forecast capping inversion with strong mid level waa
nosing into North Dakota. More favorable area for thunderstorms
looks to be on the edge of the cap across my northeast, which is
also where the more favorable shear is located. For now will hold
off on mentioning severe given the convective initialization
uncertainty.

Breezy conditions in the lows wake Saturday and Sunday will advect
much drier air into the region along with cooler temperatures. Left
pops in for both days, but I anticipate these being dropped in
future forecast updates. Possible wind headlines may be needed as
well this weekend, and will take a closer look over the next few
model cycles.

Broad/long wave ridge builds east for early next week, however
models show embedded impulses undercutting the ridge so will not
completey rule out chances for showers or isolated thunderstorms.
Overall precipitation coverage will be minimal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1250 AM CDT Wed Jun 22 2016

The main area of showers and thunderstorms have moved into central
and eastern sections. Overall, the trend has been for weakening
storms, although severe thunderstorms with strong winds will be
moving through Bismarck by 06z. VFR conditions should prevail most
locations, although could see some MVFR ceilings this morning and
afternoon across the north.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JNS
SHORT TERM...TWH
LONG TERM...NH
AVIATION...JNS
Hazardous weather outlook, Jun 21, 8:59 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT TUE JUN 21 2016

NDZ001-002-009>011-017>023-025-031>037-040>048-050-051-230200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
859 PM CDT TUE JUN 21 2016 /759 PM MDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER WESTERN AND
CENTRAL NORTH DAKOTA.

NDZ003>005-012-013-230200-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
859 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE OVER THE AREA TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND
GUSTS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 21, 11:00 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TORNADO          3 W WATFORD CITY        47.80N 103.35W
06/21/2016                   MCKENZIE           ND   PUBLIC

            PICTURE RELAYED VIA SOCIAL MEDIA. NO DAMAGE REPORTED

&&

ZH
Local storm report, Jun 21, 11:02 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      REGENT                  46.43N 102.56W
06/21/2016                   HETTINGER          ND   STORM CHASER

            EVENT WAS 818 PM MDT. WATER WAS RUNNING
            THREE FEET DEEP THROUGH SOME STREETS IN
            REGENT. DITCHES WERE OVERFLOWING ALONG THE
            ENCHANTED HIGHWAY NORTH OF REGENT AND WATER
            WAS RUNNING OVER THE ROAD. REPORTS OF THREE
            INCHES OF RAIN WERE RECEIVED. ROADS WERE
            CLOSED OFF AND TRAFFIC WAS BEING DIVERTED.
            THERE WERE NO REPORTS OF INJURIES NOR
            FATALITIES. WATER WAS RECEDING AS OF 1000 PM
            MDT.

&&

JP MARTIN
Local storm report, Jun 21, 11:05 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 E GARRISON            47.65N 101.37W
06/21/2016  M1.75 INCH       MCLEAN             ND   BROADCAST MEDIA

&&

ZH
Local storm report, Jun 21, 11:10 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          3 E ARNEGARD            47.81N 103.38W
06/21/2016                   MCKENZIE           ND   LAW ENFORCEMENT

            TORNADO ON GROUND AT TIME OF CALL AT 948 PM. THE
            TORNADO HAD BEEN ON THE GROUND FOR APPROXIMATELY TWO
            MINUTES PRIOR TO THE CALL BEGINNING AT 946 PM.

&&

ZH
Local storm report, Jun 21, 11:54 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             3 SW STANTON            47.29N 101.43W
06/21/2016  M1.00 INCH       MERCER             ND   LAW ENFORCEMENT

&&

AYD
Local storm report, Jun 22, 12:54 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1254 AM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     6 N BISMARCK            46.90N 100.78W
06/22/2016  M75 MPH          BURLEIGH           ND   PUBLIC

&&

JJS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:09 PM CDTSpecial Weather StatementBISSlope36 min
Jun 21, 7:16 PM CDTSevere Thunderstorm WarningBISBillings, Slope, Stark59 min
Jun 21, 7:49 PM CDTSevere Thunderstorm WarningBISSlope56 min
Jun 21, 7:54 PM CDTSpecial Weather StatementBISMcKenzie36 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 8:10 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark65 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Jun 21, 8:22 PM CDTTornado WarningBISMcKenzie38 min
Jun 21, 8:26 PM CDTTornado WarningBISHettinger34 min
Jun 21, 8:31 PM CDTSevere Thunderstorm WarningBISWilliams20 min
Jun 21, 8:48 PM CDTSevere Thunderstorm WarningBISSlope42 min
Jun 21, 8:56 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail64 min
Jun 21, 9:01 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger59 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer55 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 9:08 PM CDTTornado WarningBISAdams, Grant, Hettinger37 min
Jun 21, 9:14 PM CDTTornado Warning Tornado observedBISMcKenzie31 min
Jun 21, 9:20 PM CDTFlash Flood WarningBISHettinger6 hr
Jun 21, 9:22 PM CDTTornado WarningBISDunn, McKenzie, McLean, Mountrail38 min
Jun 21, 9:37 PM CDTTornado WarningBISGrant, Sioux23 min
Jun 21, 9:48 PM CDTTornado Warning Tornado observedBISMcKenzie27 min
Jun 21, 9:49 PM CDTTornado WarningBISDunn, McLean26 min
Jun 21, 10:02 PM CDTSevere Thunderstorm WarningBISGrant, Sioux43 min
Jun 21, 10:10 PM CDTTornado WarningBISMcKenzie35 min
Jun 21, 10:15 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Ward60 min
Jun 21, 10:40 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mercer, Mountrail, Ward37 min
Jun 21, 11:16 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver59 min
Jun 21, 11:24 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh48 min
Jun 22, 12:07 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver38 min
Jun 22, 12:30 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux60 min
Jun 22, 2:27 AM CDTSevere Thunderstorm WarningBISDickey48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.